Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


need to start meds
Apr 23, 2010

i have to go on meds i am under 350 but 2 months ago i was 750 how come my cd4 count droped so fast i am not feeling good and i am afraid if i go on meds i will feel worst plus i have hepc sincei was 18 now 42 1a geno i dont know know what to do

Response from Dr. McGovern

I usually get two CD4 counts when one is very discrepant from another - which is your case.

I would also look at the CD4 percentage to see if that is stable. This number is often more reliable that the absolute CD4 count which can drop if your white blood cell count drops for some reason (eg, a viral infection like a cold)...

I don't think your hepatitis C is causing the sudden drop of T cells if you have chronic infection. I think that treatment of your HIV may certainly benefit your liver however. Untreated HIV can be associated with lots of proinflammatory cytokines - these substances that circulate in the body can cause inflammation and irritation in various organ systems including the liver. Treatment of your HIV infection will probably be beneficial for both your HIV and HCV infections.



Previous
Medical student blood splash (droplets?) to eye from HCV/HIV positive patient during orthopedic procedure
Next
Peculiar case Doc, pls helppppppppppppp

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement